Select Page

Loading Events

« All Events

  • This event has passed.

SA Soil Field Day

February 28 @ 8:30 am - 6:00 pm

$40 – $50

Healthy and Productive Groves Field Day Program

REGISTER BELOW

Sunday 28 February 2021 – Peninsula Providore / Nangkita Olive Grove, 2250 Bull Creek Road, Tooperang SA. (Take the Nangkita Rd from Mt Compass and turn left on Bull Creek Rd to #2250).

Field Day Host – Mel Hollick, owner of Peninsula Providore / Nangkita Olive Grove


PROGRAM

  • Arrival from 8.30 am at Nangkita Olive grove
  • Refreshments on arrival
  • Commence: 9.00 am

AM Welcome, introductions, grove walk and soil and leaf nutrition surveys:

  • 9.00 AM Session 1 (40 min): Introductions: “Setting the scene & defining the problem” – with Peter McFarlane (OliveCare® Administrator) – Lifting grove productivity and OliveCare® grove best practice checklists.
  • 9.40 PM Session 2 (100 min) Grove Walk: “Grove innovations and issues” – considerations for managing an olive grove, including grove redevelopment & management to improve soil and tree health, and grove productivity – with Mel Hollick (Peninsula Providore / Nangkita Olive Grove):
    • Nangkita Olive Grove on-farm biosecurity best practice – with Peter McFarlane (OliveCare® Administrator) and Mel Hollick
    • Nangkita Olive Grove maintaining a productive tree canopy with Andrew Taylor (Pendleton Estate) & Mel Hollick
    • Nangkita Olive Grove nutrition best practice (Ref session 3) with Peter Briscoe (Bioptiv) & Mel Hollick
    • Nangkita Olive Grove managing, including inter row management, conserving soil moisture mulching and the benefits of building soil carbon with Andy Gulliver (C-Wise), Peter Wadewitz (Peats Soils) & Mel Hollick
    • Nangkita Olive Grove Dealing with soil drainage issues – ‘wet feet’ – phytophthora and other soil / water borne fungal disease problems with Peter Briscoe (Bioptiv) and Mel Hollick
    • Nangkita Olive Grove Monitoring soil moisture and dealing with frost issues with Jon Lockwood (OneTemp), Tom Nelligan (Swan Systems) & Mel Hollick

11.20 AM Break for refreshments (shed): (20 Minutes)

  • 11.40 PM Session 3 (60 Min): Soil and Leaf nutrition sampling and analysis with Peter Briscoe (Bioactive Soil Solutions)
  • How to sample grove soils for nutrition analysis – how when where?
  • Interpreting soil analysis reports
  • How to sample the grove for a leaf analysis– how when where?
  • Interpreting leaf analysis reports
  • Planning a grove nutrition program including use of soil conditioners

12.40 PM Break for Lunch: (60 Minutes): With exhibitor grove measuring / monitoring equipment

  • Soil improvement / composting with Peter Wadewitz (Peats Soils)
  • Soil / Leaf analysis and grove nutrition with Peter Briscoe (Bioptiv)
  • Demonstration of measuring microbial activity in soil with Peter Briscoe (Bioptiv)
  • Soil moisture monitoring with Jon Lockwood (OneTemp) & Tom Nelligan (Swan Systems)
  • On-farm weather stations with Jon Lockwood (OneTemp) & Tom Nelligan (Swan Systems)
  • Also a guided tour of Nangkita Olive Grove olive oil processing and cellar door facilities with Mel Hollick

PM: Soils, making and using compost, field day evaluation:

  • 1.40 PM Session 4 (100 Min): Utilising grove organic waste, making and using compost with Andy Gulliver (C-Wise) & Peter Wadewitz (Peats Soils)
  • 3.20 PM Break for refreshments: (20 Minutes)
  • 3.40 PM Session 3 (60 Min): Soils – “Understanding the role of soil carbon, soil water and soil biology” with Andy Gulliver (C-Wise) & Peter Wadewitz (Peats Soils)
  • What is soil carbon and where does it come from
  • Soil carbon and soil water
  • Collecting more water
  • Holding more water
  • Giving more water
  • Reducing losses
  • Economic benefits
  • The importance of building soil and tree health for IPDM
  • Composting training course and consultancy services
  • 4.40 PM – Field day feedback and evaluation (cellar door) (20 Min)
  • 5.00 PM Field day concludes followed by refreshments until 6.00 pm

 

 

This project has been funded by Hort Innovation, using the Hort Innovation olive research and development levy, co-investment from the Australian Olive Association and contributions from the Australian Government.

Details

Date:
February 28
Time:
8:30 am - 6:00 pm
Cost:
$40 – $50
Event Categories:
,

Organiser

Australian Olive Association

Venue

Nangkita Olive Grove
2250 Bull Creek Road
Tooperang, South Australia 5255 Australia
+ Google Map

Tickets

The numbers below include tickets for this event already in your cart. Clicking "Get Tickets" will allow you to edit any existing attendee information as well as change ticket quantities.
Tickets are no longer available